Home > Riviste > Giornale Italiano di Dermatologia e Venereologia > Fascicoli precedenti > Articles online first > Giornale Italiano di Dermatologia e Venereologia 2018 Jul 17

ULTIMO FASCICOLO
 

JOURNAL TOOLS

eTOC
Per abbonarsi
Sottometti un articolo
Segnala alla tua biblioteca
 

ARTICLE TOOLS

Publication history
Estratti
Permessi
Per citare questo articolo

 

 

Giornale Italiano di Dermatologia e Venereologia 2018 Jul 17

DOI: 10.23736/S0392-0488.18.06091-1

Copyright © 2018 EDIZIONI MINERVA MEDICA

lingua: Inglese

Cutaneous complications of immunosuppression in 812 transplant recipients: a 40-year single center experience

Salvatore D. INFUSINO, Camilla LOI, Giulia M. RAVAIOLI , Bianca M. PIRACCINI, Federico BARDAZZI, Annalisa PATRIZI

Division of Dermatology, Department of Experimental, Diagnostic and Specialty Medicine, University of Bologna, Bologna, Italy


PDF


BACKGROUND: As a consequence of the improvement in survival after solid organ transplantation, to visit transplant recipients with neoplastic and non-neoplastic skin disorders due to immunosuppressive treatment has become common for dermatologists.
METHODS: Our endpoints were: to investigate (i) the most common skin diseases in a population of transplant recipients, (ii) their associations with the type of immunosuppressant or transplant received; (iii) to compare our single centre 40-year experience with the literature data. We retrospectively analyzed the clinical details of the adult patients transplanted in the years 1974-2014, visited for consultation in the Dermatology Unit of our hospital.
RESULTS: Pathologic conditions were observed in more than 3/4 of 812 adults during the followup (mean 12.1 years): nonmelanoma skin cancers or actinic keratoses were seen in 44.0% (n = 357) of patients, non-neoplastic events in 55.2% (n = 448). Heart transplant had the statistically significant highest rate of NMSC and AK (52.6%, p=0.0352). Patients receiving cyclosporine A developed at least one non-melanoma skin cancer or actinic keratosis in 57.7% of cases (p=0.0001), while tacrolimus showed a lower risk (33%, p=0.0001).
CONCLUSIONS: As transplant recipients are susceptible to skin changes, especially after immunosuppressant treatments, a dermatological follow-up should be scheduled for each patient.


KEY WORDS: Tansplants - Skin neoplasms - Immunosuppression

inizio pagina